Discussions that mention norvasc

High & Low Blood Pressure board


Sawyer,

Lotrel is an ACEI (benazepril) + a CCB (amlodipine...Norvasc.)
If it is giving you weak erections AND it has proven that you don't cough constantly like a consumptive :D, then why not try JUST an ACEI. Plain benazepril or one of the even cheaper ACE inhibitors (enalapril, captopril or anything ending in ***pril.)
For less than $10 you can do a month's trial.

Besides ED, there are other reasons to consider avoiding calcium channel blockers for simple hypertension.

The literature says that you are likely to have the least ED problems with an ACEI. I can't speak from experience becasue I have endless coughing fits with ACE inhibitors and cannot take this drug class at all.
[QUOTE=pal7778;2649075]1. You should be work hard independently of your doctor to find a natural remedy. Even if you're in great shape, try the DASH diet and the very low carb diet just to see if they work. Your bp just ain't that high, but the danger is the gradual creep, of course. 2. AND the ARB or ACEI by itself should n't cause you problems. Insist on it by itself from your MD. You only need a modest drop, and all they give is a modest drop, usually, anyway. Generally givie up sex to treat borderline high bp makes little sense.

Given your good phsyical conditioning and diet, I doubt very seriously that you will find a natural remedy for your hypertension. It sounds like a case of ESSENTIAL HYPERTENSION. Mine started when I was 25 - I ran 4 miles 3-4 times a week at that time in my life and weighed a trim 150lbs at 5'8"!

As for the ED issue, here are my experiences:

Beta-Blockers - I took Torprol and never had a problem with ED. Not sure why another poster said beta-blockers are the "worst". We are all different in our response to these drugs.

CCBs - I took Norvasc. Caused my ankles to swell, but didn't have an ED issue.

ACE - tried a few and had dizziness. Stopped them. No ED issues.

ARBs - I had some mild ED issues with Micardis, but not enough to stop the drug. I have also taken Benicar, which did not cause an ED issue. I am currently on Diovan and have not noticed any ED problems.

Good luck to you!